Compatibility relations on codes and free monoids
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 42 (2008) no. 3, pp. 539-552 Cet article a éte moissonné depuis la source Numdam

Voir la notice de l'article

A compatibility relation on letters induces a reflexive and symmetric relation on words of equal length. We consider these word relations with respect to the theory of variable length codes and free monoids. We define an (R,S)-code and an (R,S)-free monoid for arbitrary word relations R and S. Modified Sardinas-Patterson algorithm is presented for testing whether finite sets of words are (R,S)-codes. Coding capabilities of relational codes are measured algorithmically by finding minimal and maximal relations. We generalize the stability criterion of Schützenberger and Tilson’s closure result for (R,S)-free monoids. The (R,S)-free hull of a set of words is introduced and we show how it can be computed. We prove a defect theorem for (R,S)-free hulls. In addition, a defect theorem of partial words is proved as a corollary.

DOI : 10.1051/ita:2008016
Classification : 68R15
Keywords: compatibility relation, free monoid, stability, defect theorem, partial word
@article{ITA_2008__42_3_539_0,
     author = {K\"arki, Tomi},
     title = {Compatibility relations on codes and free monoids},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {539--552},
     year = {2008},
     publisher = {EDP-Sciences},
     volume = {42},
     number = {3},
     doi = {10.1051/ita:2008016},
     mrnumber = {2434034},
     zbl = {1149.68069},
     language = {en},
     url = {http://geodesic.mathdoc.fr/articles/10.1051/ita:2008016/}
}
TY  - JOUR
AU  - Kärki, Tomi
TI  - Compatibility relations on codes and free monoids
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2008
SP  - 539
EP  - 552
VL  - 42
IS  - 3
PB  - EDP-Sciences
UR  - http://geodesic.mathdoc.fr/articles/10.1051/ita:2008016/
DO  - 10.1051/ita:2008016
LA  - en
ID  - ITA_2008__42_3_539_0
ER  - 
%0 Journal Article
%A Kärki, Tomi
%T Compatibility relations on codes and free monoids
%J RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
%D 2008
%P 539-552
%V 42
%N 3
%I EDP-Sciences
%U http://geodesic.mathdoc.fr/articles/10.1051/ita:2008016/
%R 10.1051/ita:2008016
%G en
%F ITA_2008__42_3_539_0
Kärki, Tomi. Compatibility relations on codes and free monoids. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 42 (2008) no. 3, pp. 539-552. doi: 10.1051/ita:2008016

Cité par Sources :